How codeine is increasingly killing people, Part 2

www.retail.economictimes.indiatimes.com
vbhealth
vbhealth
vbhealth
vbhealth

 

Abuse Of Codeine Part 2

Last week’s article did a brief elaboration on ‘Mr.Codeine’. In the next few sentences preceding this, we would be discussing the ‘way forward’ out of this codeine abuse.

THE WAY FORWARD:-

vbhealth
vbhealth
vbhealth
vbhealth

A) Ensure you consult your doctor in situations when you have stubborn cough, instead of making a codeine containing cough syrup your own first line of treatment.

B) Ensure you consult your doctor in instances when you have a pain reliever before you just consume codeine to relieve your pain.

A lot of times, two set of people fall victim of the abuse of codeine because of use as an analgesic and they are:-

i) Those that have ulcer and have just few options of analgesics are always comforted with codeine since the NSAIDs (non steroidal anti-inflammatory drugs) remains contraindicated for them.

Please always make sure you consult your doctor before its use as an analgesic. Please do not use it based on referral from someone for whom the drug been prescribed.

ii) Those that console themselves that it is not an opioid like morphine and heroine. Well,though it is not as strong as morphine and heroine, it is still an opioid and as it is in last week’s article we all do know what codeine can do.

C) For those of us that are already addicts and find it difficult to stop, try these few steps;

1) Start by gradually reducing the quantity you consume per week till you finally lose interest and drop it.

2) When you do these; you might feel like relenting as it is possible you come down with mild withdrawal symptoms; still keep trying and before you know it;when your system is acclimatize to ‘no codeine’, it would all be gone.

Because withdrawal symptoms peak at around 48-72hrs after a person has taken the last dose after which these symptoms gradually go down and fade out.

For mild withdrawal symptoms like pain, diarrhoea, nausea and mild anxiety you should visit your physician to prescribe medication to relieve symptoms.

However, if you experience more serious withdrawal symptom, make sure you visit a doctor who would probably prescribe a non-dependent ‘opioidal’ molecule to help.

The best solution to codeine abuse is its avoidance. If it has to be used, make sure that it’s done for a shorter period.

Aside from the fact that long-term use could cause serious withdrawal symptoms that poses a major risk to one’s health, to be sincere and on a lighter note; it is not economical.

For every passing day, I see more codeine addicts on the street. It pains my heart a lot because I know its repercussion to its consumers or rather addicts.

However this little I can do is with this write-up.The war against codeine addiction continues; please help yourself and help others because your life is too precious to be wasted.On this note, I drop my pen for the week.

Do take care and help spread the message before codeine destroys the life of another of its abusive consumers.

Guide your health; be a guard over your life.

Reference

  1. www.vbhealth.com.ng
vbhealth
vbhealth
vbhealth
vbhealth

Leave a Reply

Be the First to Comment!

Notify of
avatar
wpDiscuz